Maximizing free entropy

F. Hiai, D. Petz

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Maximization problems are solved for Voiculescu's free entropy of probability measures supported in R, R+, and [ - 1,1], respectively, under constraint of the pth moment for any p > 0 and implications of these results for multivariate free entropy are discussed in the setting of noncommutative random variables. Similar extremum problems are treated for probability measures on C and T under certain constraints. The elliptic law and a distribution found earlier in quantum physics are encountered. These results are in the setting of potential theory and can be viewed independently from Voiculescu's work. The machinery of weighted potentials is exploited.

Original languageEnglish
Pages (from-to)335-356
Number of pages22
JournalActa Mathematica Hungarica
Volume80
Issue number4
DOIs
Publication statusPublished - Sep 1998

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Maximizing free entropy'. Together they form a unique fingerprint.

  • Cite this